MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE TINBN COATED SIZE 6 R

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE TINBN COATED SIZE 6 R
Model Number 02.12.0706R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 05/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch reviews performed on 03 june 2026: gmk-sphere 02.12.0706r femoral component sphere tinbn coated size 6 r (k202684) lot: 2303670: (b)(4) items manufactured and released on 21-jun-2023.Expiration date: 03-jun-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0612fr gmk-sphere tibial insert - flex s6r - 12 mm (k121416) lot: 2204113: (b)(4) items manufactured and released on 02-jun-2022.Expiration date: 11-apr-2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.2806r fixed tibial tray size 6 r - tinbn coating (k202684) lot: 2247571: (b)(4) items manufactured and released on 06-jun-2023.Expiration date: 18-may-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.0035rp patella resurfacing s.3 (new generation) (k090988) lot: 2514296: (b)(4) items manufactured and released on 30-jun-2025.Expiration date: 15-jun-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by the medacta medical manager: this complaint describes revision surgery of a cemented gmk-sphere total knee arthroplasty approximately 6 months after primary implantation.The reported reason for revision was infection.No x-rays are available for radiographic assessment.Based on the reported photographic evidence, no residual cement appears to be present on the implanted components, a finding suggestive of implant-cement interface debonding.The reason for this debonding is not known.Infection may have played a role in the loss of fixation, but cementation-related factors during the primary surgery may also have contributed, including cement handling, timing, temperature, or other intraoperative variables.Based on the available information, no definitive root cause can be established.Investigation performed by medacta knee r&d project manager: this complaint describes revision surgery of a cemented gmk-sphere total knee arthroplasty approximately 6 months after primary implantation.The reported reason for revision was infection.Based on the available pictures, the femoral, tibial, and patellar components show a lack of residual cement within the cement pockets.On the femoral component, it is not possible to clearly determine whether some cement remains adhered to the anterior side of the component.No definitive conclusion regarding the quality of cement fixation or the condition of the implant-cement and cement-bone interfaces can be established from the available photographic documentation alone.Infection may compromise the local biological environment and can contribute to pain, inflammation, implant instability, and the need for revision.Based on the available information, the reported revision appears consistent with an infection-related failure.Based on the available evidence, no confirmed device-related defect, cementation defect, or implant-cement interface issue can be identified as the initiating cause of the event.No further conclusion regarding the root cause can be drawn from the photographic documentation alone.Root cause:based on the information available, the reported revision appears consistent with an infection-related failure approximately six months after primary implantation.Infection is a known possible post-operative complication and may compromise the local biological environment, potentially contributing to pain, inflammation, implant instability, loss of fixation, and the need for revision.The absence of residual cement on the explanted components, as reported by the branch, is suggestive of implant-cement interface debonding; however, no definitive conclusion regarding the quality of cement fixation or the initiating cause of the event can be established from the available information.The device history record reviews for the involved lots did not indicate any potentially related manufacturing issue, and no confirmed device-related defect, cementation defect, or implant-cement interface issue was identified as the initiating cause.
 
Event or Problem Description
Revision surgery due to infection at about 6 months from primary.Pathogen unknown, all devices revised successfully and antibiotic spacer implanted.It has reported no cement found on the explants; this is commented in the complaint investigation.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERE TINBN COATED SIZE 6 R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25607351
Report Number3005180920-2026-00577
Device Sequence Number5405865
Product Code JWH
UDI-Device Identifier07630040711470
UDI-Public07630040711470
Combination Product (Y/N)N
PMA/510(K) Number
K202684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0706R
Device Lot Number2303670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite